MAUDE Adverse Event Report: COLOPLAST A/S DORMIA NO-TIP / N-STONE; URINARY STONE RETRIEVAL BASKET, SINGLE USE

COLOPLAST A/S DORMIA NO-TIP / N-STONE; URINARY STONE RETRIEVAL BASKET, SINGLE USE
Catalog Number EXN934
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.B3: estimated date.
 
Event or Problem Description
According to the available information after crushing the calculus, the basket holding the calculus broke when pulling the dormia out of the retrace.The broken basket was recovered using forceps.A laser was used, but since it was not used at the same time, interference is unlikely.There were no adverse effects on the patient's health.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't find other complaints on the lot number on the same defect.In september 2025, we received one used sample broken in two parts.The basket was detached from the sheat and the handle part.The sheath part was damaged at the end of the handle and the orange sheat was broken and wrinkled.This issue could be occurred when sheat cannot be move freely, or when a damage blocked sheat¿s movement.The basket was separate from the sheat and we could observed the welding impacts on the metallic part so the welding was well done during manufacturing.We also observed one wire cut; this kind of cut can be done with laser or sharp instrument.Basket seem broken at the extremity.These defects could be observed when dormia was already used and an excess of force was applied on this medical device.According to the description calculus could be block at the retrace orifice, force applied on this medical could be led to a rupture.Checking the quality databases did not reveal any anomaly in relation to the described defect.Note: the dormia is a fragile instrument which must be handled with care.However, our documentation reveals a 100% inspection is performed following our work instruction and inspections are documented: - control realized at 100% after the assembling: each step of the process - functionality (open/close) verified - after the packaging, visual controls at 100% during the packaging, an opening and closing test is performed three times and a checking that the basket is fully extended is performed.The dormia is packaged with the basket opened.A similar case study was performed on dormia no-tip/n-stone on the defect "damaged/broken" from may 2021 to may 2025; 67 similar cases were found.A rmf evaluation was performed based on criq269, risk identified 11359 (hazardous situation: basket cannot be opened/closed several times - metallic part breaks).The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
DORMIA NO-TIP / N-STONE
Common Device Name
URINARY STONE RETRIEVAL BASKET, SINGLE USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat la canéda cedex 24200
FR   24200
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key23075440
Report Number9610711-2025-00397
Device Sequence Number10064737
Product Code FFL
UDI-Device Identifier03600040955581
UDI-Public3600040955581
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEXN934
Device Lot Number10020274_EXN9344002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown